Hail, Baxter
- When
- July 4, 5:30 PM CST
- Where
- Baxter County, Norfork
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.200, -92.283
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 4, 3:00 PM CST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 PM CDT WED JUL 4 2001 OUTFLOW BOUNDARY HAS PROGESSED INTO THE SOUTHERN PART OF THE CWA AND IT LOOKS LIKE THE THUNDERSTORMS SPAWNED BY IT WILL BE OUT OF THE AREA BY ISSUE TIME. SOME CLOUDS LEFT OVER FROM MORNING MCS IN THE NORTHEAST PART OF THE CWA, BUT THESE SHOULD BE OUT OF THE AREA BY AROUND ISSUE TIME. CANNOT RULE OUT SOME DEVELOPMENT LATER THIS AFTERNOON YET, BUT LOOKS LIKE ANY DEVELOPMENT WILL BE ISOLATED, SO WILL NOT HAVE ANY EVENING THUNDERSHOWERS IN THE FORECAST. ETA IS STRONGLY HINTING AT ANOTHER MCS TONIGHT IN SOUTHEASTERN KANSAS AND SOUTHERN MISSOURI, WITH SOME OF THIS REACHING NORTHERN ARKANSAS BY 12Z. AVN LOOKS A LITTLE SLOWER WITH THE EFFECTS NOT REACHING NORTHERN ARKANSAS UNTIL AROUND 18Z. MODELS AGREE ON THE COLD FRONT REACHING NEAR THE ARKANSAS-MISSOURI BORDER THURSDAY MORNING AND STALLING BEFORE MOVING NORTH AS A WARM FRONT ON FRIDAY. WILL LEAVE A SLIGHT CHANCE OF THUNDERSTORMS TOWARD MORNING IN THE NORTH IN CASE THE ETA VERIFIES, THEN GO WITH 40 PERCENT POPS IN THE NORTH FOR THURSDAY. WOULD NOT BE SURPRISED TO SEE A SIMILAR SCENARIO AS TODAY WITH AN OUTFLOW BOUNDARY MOVING SOUTH ACROSS THE AREA AND SOME THUNDERSTORMS DEVELOPING ALONG IT. BETTER MOISTURE IS INDICATED IN EASTERN PART OF THE CWA, AND UPPER RIDGE TO WEST MAY HELP CAP ACTIVITY IN THE WEST. WILL GO WITH 30 PERCENT POPS IN THE EAST FOR THURSDAY AND 20 PERCENT IN THE WEST. WILL CONTINUE A SLIGHT CHANCE OF THUNDERSHOWERS INTO THURSDAY NIGHT IN THE EAST. UPPER RIDGE SHOULD BUILD IN MORE ON FRIDAY. MOISTURE LOOKS DEEPER IN THE EAST AND WARMING MID LEVEL TEMPS SHOULD SERVE TO CAP THE ATMOSPHERE, ESPECIALLY IN THE WEST. WILL GO WITH A SLIGHT CHANCE OF AFTERNOON THUNDERSHOWERS IN THE EAST FOR FRIDAY AND NO MENTION IN THE WEST. LOOKS LIKE THE AREA SHOULD BE CAPPED SATURDAY THROUGH MONDAY, SO WILL LEAVE RAIN OUT OF THE FORECAST FOR THAT PERIOD. MOS TEMPS LOOK A LITTLE HIGH BASED ON THE TEMPS THAT HAVE OCCURRED IN RECENT DAYS. PROBABLY WILL SEE TEMPS SLOWLY MOVE UP NEXT FEW DAYS. .LIT...NONE
ARZ003>007-015-051000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 130 PM CDT WED JUL 4 2001 ...SLIGHT RISK OF SEVERE WEATHER LATE TONIGHT EXTREME NORTHERN ARKANSAS... THERE IS A SLIGHT RISK OF SEVERE WEATHER LATE TONIGHT OVER THE EXTREME NORTHERN PART OF ARKANSAS. A COLD FRONT EXTENDING FROM THE SOUTHERN GREAT LAKES TO EXTREME NORTHERN MISSOURI EARLY THIS AFTERNOON WILL MOVE SLOWLY SOUTHEASTWARD THROUGH TONIGHT. THE FRONT SHOULD BE OVER EXTREME SOUTHERN MISSOURI BY LATE TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE AHEAD OF THIS FRONT AS IT MOVES SOUTHEASTWARD. A FEW STORMS COULD MOVE INTO EXTREME NORTHERN ARKANSAS LATE TONIGHT. SOME OF THE STORMS COULD BECOME SEVERE. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS OVER EXTREME NORTHERN ARKANSAS MAY BE ACTIVATED LATE TONIGHT. 22
ARZ003>007-015-051000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 130 PM CDT WED JUL 4 2001 ...SLIGHT RISK OF SEVERE WEATHER LATE TONIGHT EXTREME NORTHERN ARKANSAS... THERE IS A SLIGHT RISK OF SEVERE WEATHER LATE TONIGHT OVER THE EXTREME NORTHERN PART OF ARKANSAS. A COLD FRONT EXTENDING FROM THE SOUTHERN GREAT LAKES TO EXTREME NORTHERN MISSOURI EARLY THIS AFTERNOON WILL MOVE SLOWLY SOUTHEASTWARD THROUGH TONIGHT. THE FRONT SHOULD BE OVER EXTREME SOUTHERN MISSOURI BY LATE TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE AHEAD OF THIS FRONT AS IT MOVES SOUTHEASTWARD. A FEW STORMS COULD MOVE INTO EXTREME NORTHERN ARKANSAS LATE TONIGHT. SOME OF THE STORMS COULD BECOME SEVERE. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS OVER EXTREME NORTHERN ARKANSAS MAY BE ACTIVATED LATE TONIGHT. 22
ARZ016-021>025-030>034-037>047-052>057-062>069-050300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 352 PM CDT WED JUL 4 2001 ...AFTERNOON HEAT INDEX WILL REACH 100 TO 105 IN MOST OF CENTRAL AND SOUTHERN ARKANSAS THURSDAY AND FRIDAY... HIGH PRESSURE ALOFT TO THE WEST WILL BUILD INTO ARKANSAS THE NEXT COUPLE OF DAYS. THIS WILL ALLOW FOR HOT AIR TO MOVE INTO ARKANSAS. SHOWERS AND THUNDERSHOWERS IN RECENT DAYS HAVE RESULTED IN HIGH MOISTURE NEAR THE GROUND AND HIGH HUMIDITY TO GO ALONG WITH THE HEAT. ON THURSDAY AND FRIDAY AFTERNOON...HIGH TEMPERATURES WILL REACH THE MID AND UPPER 90S IN MOST OF CENTRAL AND SOUTHERN ARKANSAS. THIS ALONG WITH HIGH HUMIDITY WILL RESULT IN HEAT INDEX READINGS IN THE 100 TO 105 RANGE. ALTHOUGH THIS IS NOT QUITE INTO WHAT IS CONSIDERED DANGEROUS FOR THOSE SPENDING TIME OUTDOORS...IT WILL BE HOT ENOUGH THAT THE POSSIBILITY WILL EXIST FOR HEAT EXHAUSTION AND OTHER HEAT RELATED ILLNESS FOR THOSE WHO SPEND TOO MUCH TIME OUTDOORS. THIS IS ESPECIALLY TRUE FOR THE VERY YOUNG...VERY OLD AND THOSE IN POOR HEALTH. PEOPLE PLANNING OUTDOOR ACTIVITY THE NEXT TWO DAYS SHOULD BE ON THE ALERT FOR HOT AND HUMID CONDITIONS AND SHOULD MOVE TO A COOLER AREA IF THE HEAT GETS TO BE TOO MUCH FOR THEM. 29
The Little Rock radar (KLZK), 152 km away, was scanning. The volume nearest the first event began at 23:30 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5260423.